Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 155, NWS St. Louis, MO

May 22, 2019Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at May 22, 2019, 9:52 AM CDT for Fayette County, Illinois. It took effect at May 22, 2019, 10:23 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 22, 2019, 9:52 AM CDT (14:52 UTC)
In effect from
May 22, 2019, 10:23 AM CDT
Expired
May 26, 2019, 12:47 PM CDT
In force
4 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Fayette County, IL

The radar

The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 25.53 ft at May 24, 2019, 6:00 AM CDT.

actionminormoderatemajor1015202505/2205/2305/2405/2505/2605/27
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

575 
WGUS43 KLSX 221453
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
952 AM CDT Wed May 22 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Illinois... 

    Kaskaskia River at Vandalia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-231451-
/O.NEW.KLSX.FL.W.0155.190522T1523Z-190526T1855Z/
/VNDI2.1.ER.190522T1523Z.190524T0000Z.190525T1855Z.NO/
952 AM CDT Wed May 22 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Kaskaskia River at Vandalia
* until Sunday afternoon.
* At  9:30 AM Wednesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this 
  morning and crest near 22.9 feet by tomorrow evening. The river is 
  forecast to fall below flood stage by early Saturday afternoon.
* Impact:  At 23.0 feet...Agricultural levee begins to be slightly 
  overtopped.  No residences are affected at this level.
* Impact:  At 19.2 feet...State Highway J just east of County Road 206
  begins to flood near this height.
* Impact:  At 18.0 feet...Flood Stage.  Minor flooding begins.  
  Unprotected farmland begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/23  05/24  05/25  05/26  05/27

Kaskaskia River
  Vandalia        18.0   17.56      22.7   22.9   20.9   13.4    9.5


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
9 follow-up statements
987 
WGUS83 KLSX 230233
FLSLSX
Flood Statement
National Weather Service St Louis MO
933 PM CDT Wed May 22 2019

...The flood warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-240233-
/O.EXT.KLSX.FL.W.0155.000000T0000Z-190527T0048Z/
/VNDI2.1.ER.190522T1627Z.190524T1200Z.190526T0048Z.NO/
933 PM CDT Wed May 22 2019

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until Sunday evening.
* At  9:00 PM Wednesday the stage was 19.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.3 feet by Friday morning, 
  then fall below flood stage Saturday evening.
* Impact:  At 23.0 feet...Agricultural levee begins to be slightly 
  overtopped.  No residences are affected at this level.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/23  05/24  05/25  05/26  05/27

Kaskaskia River
  Vandalia        18.0   19.33      20.9   23.3   20.9   15.3   10.9


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
041 
WGUS83 KLSX 231601
FLSLSX
Flood Statement
National Weather Service St Louis MO
1101 AM CDT Thu May 23 2019

...The flood warning continues for the following rivers in 
Illinois...
 
 
                  Kaskaskia River at Vandalia

  
River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-241601-
/O.EXT.KLSX.FL.W.0155.000000T0000Z-190527T0848Z/
/VNDI2.1.ER.190522T1627Z.190524T1200Z.190526T0848Z.NO/
1101 AM CDT Thu May 23 2019

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until late Sunday night.
* At 10:30 AM Thursday the stage was 20.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.0 feet by tomorrow morning, 
  then fall below flood stage Sunday morning.
* Impact:  At 23.0 feet...Agricultural levee begins to be slightly 
  overtopped.  No residences are affected at this level.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/24  05/25  05/26  05/27  05/28

Kaskaskia River
  Vandalia        18.0   20.48      23.0   21.6   17.2   12.0    9.6

&&

LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       


$$
752 
WGUS43 KLSX 240115
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
814 PM CDT Thu May 23 2019

...Observed Flooding Changed from Minor to Moderate Severity for the 
following rivers in Illinois...
...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Illinois...

  Kaskaskia River at Vandalia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-250113-
/O.EXT.KLSX.FL.W.0155.000000T0000Z-190527T0745Z/
/VNDI2.2.ER.190522T1627Z.190524T0600Z.190526T0745Z.NO/
814 PM CDT Thu May 23 2019

...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
* The Kaskaskia River at Vandalia
* At  8:00 PM Thursday the stage was 24.3 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and is forecast to continue.
* The river is forecast to crest near 25.0 feet by early Friday
  morning. The river is forecast to fall below flood stage early 
  Sunday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/24  05/25  05/26  05/27  05/28

Kaskaskia River
  Vandalia        18.0   24.29      24.8   22.2   16.8   11.8    9.5

&&

LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       

$$
527 
WGUS83 KLSX 241629
FLSLSX
Flood Statement
National Weather Service St Louis MO
1129 AM CDT Fri May 24 2019

...The flood warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-251629-
/O.EXT.KLSX.FL.W.0155.000000T0000Z-190527T0812Z/
/VNDI2.2.ER.190522T1627Z.190524T1100Z.190526T0812Z.NO/
1129 AM CDT Fri May 24 2019

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until late Sunday night.
* At 11:00 AM Friday the stage was 25.4 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  Sunday morning.
* Impact:  At 25.8 feet...Along South 4th Street, numerous homes begin
  flooding near the St. Clair Street intersection.
* Impact:  At 25.5 feet...South 4th Street begins flooding near and 
  south of Jefferson Street in Vandalia.



&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/25  05/26  05/27  05/28  05/29

Kaskaskia River
  Vandalia        18.0   25.39      22.9   16.8   11.6    9.4    8.4


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
814 
WGUS83 KLSX 250151
FLSLSX

Flood Statement
National Weather Service St Louis MO
851 PM CDT Fri May 24 2019

...The flood warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-260150-
/O.EXT.KLSX.FL.W.0155.000000T0000Z-190527T0954Z/
/VNDI2.2.ER.190522T1627Z.190524T1100Z.190526T0954Z.NO/
851 PM CDT Fri May 24 2019

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until late Sunday night.
* At  8:30 PM Friday the stage was 24.8 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  Sunday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/25  05/26  05/27  05/28  05/29

Kaskaskia River
  Vandalia        18.0   24.83      23.3   17.3   11.4    9.8    9.0

&&

LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       

$$
758 
WGUS83 KLSX 251434
FLSLSX
Flood Statement
National Weather Service St Louis MO
934 AM CDT Sat May 25 2019

...The flood warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-261434-
/O.EXT.KLSX.FL.W.0155.000000T0000Z-190527T1138Z/
/VNDI2.2.ER.190522T1627Z.190524T1100Z.190526T1138Z.NO/
934 AM CDT Sat May 25 2019

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until Monday morning.
* At  9:00 AM Saturday the stage was 23.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/26  05/27  05/28  05/29  05/30

Kaskaskia River
  Vandalia        18.0   23.48      17.9   12.0    9.7    9.0    8.7


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
616 
WGUS83 KLSX 260103
FLSLSX
Flood Statement
National Weather Service St Louis MO
803 PM CDT Sat May 25 2019

...The flood warning continues for the following river in 
Illinois...
 
  Kaskaskia River at Vandalia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-270102-
/O.EXT.KLSX.FL.W.0155.000000T0000Z-190527T1509Z/
/VNDI2.2.ER.190522T1627Z.190524T1100Z.190526T1509Z.NO/
803 PM CDT Sat May 25 2019

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until Monday morning.
* At  7:30 PM Saturday the stage was 21.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  late tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/26  05/27  05/28  05/29  05/30

Kaskaskia River
  Vandalia        18.0   21.89      19.0   13.1    9.5    8.9    8.3


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
694 
WGUS83 KLSX 261448
FLSLSX
Flood Statement
National Weather Service St Louis MO
948 AM CDT Sun May 26 2019

...The flood warning continues for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-271447-
/O.EXT.KLSX.FL.W.0155.000000T0000Z-190527T1800Z/
/VNDI2.2.ER.190522T1627Z.190524T1100Z.190526T1800Z.NO/
948 AM CDT Sun May 26 2019

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until Monday afternoon.
* At  9:30 AM Sunday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* The river is forecast to continue falling to below flood stage by 
  this afternoon.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/27  05/28  05/29  05/30  05/31

Kaskaskia River
  Vandalia        18.0   18.91      14.7   12.6   11.3   10.0    9.4


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
003 
WGUS83 KLSX 261747
FLSLSX
Flood Statement
National Weather Service St Louis MO
1247 PM CDT Sun May 26 2019

...The flood warning is cancelled for the following rivers in 
Illinois...
 
  Kaskaskia River at Vandalia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-261817-
/O.CAN.KLSX.FL.W.0155.000000T0000Z-190527T1800Z/
/VNDI2.2.ER.190522T1627Z.190524T1100Z.190526T1654Z.NO/
1247 PM CDT Sun May 26 2019

The Flood Warning is cancelled for
  the Kaskaskia River at Vandalia.
* At 12:30 PM Sunday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 11:54 AM Sunday.
* The river will continue falling to 14.7 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/27  05/28  05/29  05/30  05/31

Kaskaskia River
  Vandalia        18.0   17.75      14.7   12.6   11.3   10.0    9.4


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 22, 7:43 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 22, 7:43 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
743 AM CDT Wed May 22 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 405 AM CDT Wed May 22 2019

An interesting setup today with a stacked low centered over
northeast NEB this morning. As this low moves NE today, a secondary
warm front will lift through the area, becoming stationary just NW
of the CWA this afternoon. The front should drop south tonight and
likely stall about half way through the CWA.

Convection initiation should hold off until early this evening as
the LLJ begins to increase and low level cooling begins. However,
can not completely rule out a few storms late in the afternoon
across far west and northwest portions of the CWA. Convection should
increase in coverage along the front and sag south as the upper trof
pushes east. The increasing LLJ will help elongate low level
hodographs and deep layer shear will be supportive of supercells.
All severe modes will be possible through early evening trending to
a hail threat into the night. With height rises across the region,
unsure how much convection will develop, which will also play into
how organized storms will become and track. Overall, a number of
question still exist with thunderstorm forecast through tonight.

With a lack of clouds through much of today and ample insolation,
have trended warmer today. Temps tonight are a little more
complicated with the front dropping south and convection. In
general, trended warmer across southern portions of the CWA while
trending cooler across northern portions.

Tilly

.LONG TERM...  (Thursday through Tuesday)
Issued at 405 AM CDT Wed May 22 2019

A persistent high amplitude pattern aloft will be locked in over the
CONUS for Thursday through next Tuesday.  An upper level ridge over
the southeast U.S. combined with a long wave trough over the
southwest will keep the mid Mississippi Valley in southwest flow.
There will therefore be a continuous supply of warm and moist air
from the Gulf feeding into the Midwest.  Additionally, a couple of
northern stream short waves will move across the Upper Midwest along
the periphery of the upper Ridge.  These waves along with the
deepening Hudson Bay low will keep the low level baroclinic zone
over the northeast/east central Plains and the Midwest.  All this
boils down to warm and humid summer-like weather with highs mainly
in the 80s and lows in the mid to upper 60s.  It also means that
there will be be a nearly continuous chance of convection over much
of the area depending on how far south the baroclinic zone dips in
response to the ridge running short waves and resulting
thunderstorms.  The best chances through the period will be over
northeast Missouri and west central Illinois...though the chance for
storms will dip all the way into southeast Missouri Saturday through
Monday when the upper ridge will be weakest and the low level
effective front is forecast to dip down to near the I-70 corridor.

Carney

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 655 AM CDT Wed May 22 2019

Another round of thunderstorms expected tonight. Some of these
storms may be severe at KCOU and potentially KUIN. Expect VFR
conditions outside of TSRA. There is some uncertainty regarding
track and timing of storms.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     87  69  86  69 /   5  70  40  10
Quincy          82  61  80  66 /  20  80  20  20
Columbia        83  63  83  67 /  40  90  40  10
Jefferson City  85  65  85  67 /  30  90  40   5
Salem           85  70  87  67 /  10  50  30  10
Farmington      84  69  87  67 /   5  30  30   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 22, 4:51 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
451 AM CDT Wed May 22 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
451 AM CDT Wed May 22 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are expected tonight for portions of central, northeast
and east-central Missouri as well as west-central and southwest
Illinois. A few of these storms may be severe capable of producing
isolated tornadoes, large hail and damaging winds.

Major river flooding is ongoing along portions of the Illinois
River.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Major river flooding is expected over the next week along the
Mississippi, Missouri, and Illinois Rivers. Crests at some locations
will be close to or greater than what were seen earlier this year.

The chance for thunderstorms will continue from Thursday night
through Monday across parts of the area. A few strong to severe
storms are possible Thursday, Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

Tilly

In the hours before

Local storm report, May 22, 8:47 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 AM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     1 NW COTTLEVILLE        38.76N 90.67W
05/21/2019                   ST. CHARLES        MO   PUBLIC

            LARGE TREE BRANCHES DOWN ALONG KNAUST RD
            NEAR AVONDALE DR.

&&

CVKING
Local storm report, May 22, 8:50 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
850 AM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     2 ENE FOSTER POND       38.33N 90.20W
05/21/2019                   MONROE             IL   TRAINED SPOTTER

            TWO UPROOTED TREES, TWO TREES TOPS ARE
            TWISTED OFF AND OTHER TREES DOWN AT NEARBY
            NEIGHBORS HOURS. COULD BE TORNADO DAMAGE.

&&

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:08 PM CDTTornado WarningLSXMadison, Saint Clair37 min
May 21, 7:36 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Macoupin, Madison, Montgomery39 min
May 21, 7:46 PM CDTTornado WarningLSXBond, Madison29 min
May 21, 7:56 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Marion, Saint Clair, Washington53 min
May 21, 8:08 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Montgomery52 min
May 21, 8:27 PM CDTTornado WarningLSXBond, Clinton, Fayette, Marion21 min
May 21, 8:45 PM CDTSevere Thunderstorm WarningLSXClinton, Fayette, Marion, Montgomery45 min
May 22, 9:36 AM CDTRiver Flood WarningLSXBrown14 days
May 22, 1:53 PM CDTFlash Flood WatchLSXAdams14 hr

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.